Alert archive / Nebraska / High Wind Watches in 2012

High Wind Watch 7, NWS Cheyenne, WY

January 21, 2012Albany County, Laramie County, Platte County, Wyoming; 5 counties in Nebraska

NWS Cheyenne, WY issued this high wind watch at Jan 21, 2012, 9:17 AM MST for Albany County, Laramie County, Platte County, Wyoming; 5 counties in Nebraska. It took effect at Jan 22, 2012, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 9:17 AM MST (16:17 UTC)
In effect from
Jan 22, 2012, 2:00 AM MST
Expired
Jan 21, 2012, 3:09 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 78 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2827 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WWUS75 KCYS 211617
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
917 AM MST SAT JAN 21 2012

...STRONG AND GUSTY WINDS EXPECTED TODAY FOR PORTIONS OF SOUTHERN
WYOMING THEN STRONG WINDS POSSIBLE ACROSS SOUTHERN WYOMING AND THE
SOUTHERN NEBRASKA PANHANDLE SUNDAY MORNING THROUGH SUNDAY AFTERNOON...

.A LARGE SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS
ALOFT WILL PRODUCE STRONG AND GUSTY WEST TO SOUTHWEST WINDS FOR
PORTIONS OF SOUTHERN WYOMING TODAY. THE WINDS WILL DIMINISH
SOMEWHAT TONIGHT...AND INCREASE ONCE AGAIN ON SUNDAY MORNING AS A
PACIFIC COLD FRONT MOVES EAST ACROSS THE AREA.

WYZ104-106-116-117-220000-
/O.CON.KCYS.HW.W.0004.000000T0000Z-120122T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
917 AM MST SAT JAN 21 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...WINDS WILL REMAIN VERY STRONG AND GUSTY THIS MORNING
  AND CONTINUE THROUGH THIS AFTERNOON.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 
  MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR 
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES. AREAS MOST SUSCEPTIBLE 
  TO THE STRONG CROSS WINDS ARE INTERSTATE 80 BETWEEN MILEPOSTS 
  320 AND 350...AND INTERSTATE 25 BETWEEN MILEPOSTS 2 AND 9...
  AND 67 AND 72. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-WYZ118-119-220430-
/O.NEW.KCYS.HW.A.0007.120122T1500Z-120123T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
917 AM MST SAT JAN 21 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. 

* TIMING...STRONG WINDS ARE POSSIBLE FROM 8 AM MST SUNDAY THROUGH
  5 PM MST SUNDAY.

* WINDS...WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES EAST OF THE LARAMIE RANGE
  ALONG INTERSTATE 25 AND INTERSTATE 80.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FINCH
2 follow-up statements
231 
WWUS75 KCYS 211917
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1217 PM MST SAT JAN 21 2012

...STRONG WINDS THIS AFTERNOON ACROSS NORTHERN CARBON COUNTY AND
THEN STRONG AND GUSTY WINDS POSSIBLE ACROSS SOUTHERN WYOMING AND
THE SOUTHERN NEBRASKA PANHANDLE LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

.A LARGE SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS
ALOFT WILL PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ACROSS
NORTHERN CARBON COUNTY THIS AFTERNOON. WINDS WILL INCREASE ACROSS
SOUTHERN WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE LATE TONIGHT
AS A PACIFIC COLD FRONT MOVES EAST ACROSS THE AREA.

WYZ106-116-117-220730-
/O.CAN.KCYS.HW.W.0004.000000T0000Z-120122T0000Z/
/O.EXB.KCYS.HW.A.0007.120122T0900Z-120123T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1217 PM MST SAT JAN 21 2012

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...


THE HIGH WIND WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED. THE
NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON.

* TIMING...STRONG WINDS ARE POSSIBLE FROM 2 AM MST SUNDAY THROUGH
  5 PM MST SUNDAY.

* WINDS...WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 
  MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES EAST OF THE LARAMIE RANGE
  ALONG INTERSTATE 25 AND INTERSTATE 80.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-220000-
/O.CON.KCYS.HW.W.0004.000000T0000Z-120122T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
INCLUDING THE CITY OF...MUDDY GAP
1217 PM MST SAT JAN 21 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...WINDS WILL REMAIN VERY STRONG AND GUSTY THROUGH THIS AFTERNOON. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. 

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-WYZ118-119-220730-
/O.EXT.KCYS.HW.A.0007.120122T0900Z-120123T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
1217 PM MST SAT JAN 21 2012

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON. 

* TIMING...STRONG WINDS ARE POSSIBLE FROM 2 AM MST SUNDAY THROUGH
  5 PM MST SUNDAY.

* WINDS...WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 
  MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR 
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES EAST OF THE LARAMIE 
  RANGE ALONG INTERSTATE 25 AND INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FINCH
914 
WWUS75 KCYS 212209
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MST SAT JAN 21 2012

...STRONG WINDS THIS AFTERNOON ACROSS NORTHERN CARBON COUNTY AND
THEN STRONG AND GUSTY WINDS ACROSS SOUTHERN WYOMING AND THE
SOUTHERN NEBRASKA PANHANDLE LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

.A LARGE SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS
ALOFT WILL PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ACROSS
NORTHERN CARBON COUNTY THIS AFTERNOON. WINDS WILL INCREASE AND
BECOME STRONG AND GUSTY ACROSS SOUTHERN WYOMING AND THE SOUTHERN
NEBRASKA PANHANDLE LATE TONIGHT AS A PACIFIC COLD FRONT MOVES EAST
ACROSS THE AREA.

NEZ054-055-WYZ106-116>119-221015-
/O.UPG.KCYS.HW.A.0007.120122T0900Z-120123T0000Z/
/O.NEW.KCYS.HW.W.0005.120122T0900Z-120123T0000Z/
KIMBALL-CHEYENNE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BORDEAUX...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
309 PM MST SAT JAN 21 2012

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS ARE EXPECTED FROM 2 AM MST SUNDAY 
  THROUGH 5 PM MST SUNDAY. 

* WINDS...WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS 60 TO
  65 MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES EAST OF THE LARAMIE RANGE
  ALONG INTERSTATE 25 AND INTERSTATE 80.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-220000-
/O.CON.KCYS.HW.W.0004.000000T0000Z-120122T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
INCLUDING THE CITY OF...MUDDY GAP
309 PM MST SAT JAN 21 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...WINDS WILL REMAIN VERY STRONG AND GUSTY THROUGH THIS 
  AFTERNOON.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR 
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-221015-
/O.UPG.KCYS.HW.A.0007.120122T0900Z-120123T0000Z/
/O.NEW.KCYS.WI.Y.0003.120122T0900Z-120123T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD
309 PM MST SAT JAN 21 2012

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS ARE EXPECTED FROM 2 AM MST SUNDAY THROUGH 5 PM
  MST SUNDAY.

* WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50
  MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ002-003-095-096-221015-
/O.NEW.KCYS.WI.Y.0003.120122T0900Z-120123T0000Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
309 PM MST SAT JAN 21 2012

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY. 

* TIMING...STRONG WINDS ARE EXPECTED FROM 2 AM MST SUNDAY THROUGH 5 PM
  MST SUNDAY.

* WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50
  MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FINCH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 21, 4:32 AM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Jan 21, 4:32 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
432 AM MST SAT JAN 21 2012

.AVIATION...12Z TAFS. VFR EAST OF INTERSTATE 25. MVFR AND OCCASIONAL
IFR WEST OF INTERSTATE 25 IN SNOW AND FOG. AREAL COVERAGE OF RAIN
AND SNOW WILL INCREASE THROUGH 00Z WEST OF I-25 WITH MOUNTAINS
OBSCURED. STRONG SOUTHWEST WINDS WILL PRODUCE MOUNTAIN WAVE
TURBULENCE. A STRONG PACIFIC ORIGIN COLD FRONT WILL SWEEP FROM
WEST TO EAST ACROSS THE SITES AFTER 00Z WITH WINDS BECOMING WEST
AND NORTHWEST AND INCREASING AFTER COLD FRONTAL PASSAGE.  RUBIN

&&

.PREV DISCUSSION... /ISSUED 334 AM MST SAT JAN 21 2012/

SHORT TERM...TODAY THROUGH MONDAY
THE PREDAWN WATER VAPOR IMAGERY ANIMATION DEPICTED A VERY ACTIVE
UPPER LEVEL WEATHER PATTERN AS A INTENSE JET STREAM FROM THE EASTERN
PACIFIC PLOWS INTO THE WESTERN CONUS. A VERY MOIST FLOW OFF THE
PACIFIC CONTINUED TO PRODUCE WIDESPREAD MODERATE TO HEAVY PRECIPITATION
FROM THE WEST COAST INTO THE GREAT BASIN. FURTHER EAST OVER OUR
FORECAST AREA... RIDGING ALOFT MAINTAINED DRY CONDITIONS WITH
INCREASING WEST TO SOUTHWEST WINDS IN THE LOW LEVELS. THE MEDICINE
BOW WIND PROFILER INDICATED A GRADUAL UPTICK IN THE LOWEST GATE
WINDS FROM 40 TO 50 KT. THE WIND CORRIDOR BETWEEN LARAMIE AND
RAWLINS REPORTED WIND GUSTS UP TO 55 MPH AT ARLINGTON...WITH 40 TO
50 MPH FROM THE NORTHERN LARAMIE RANGE WESTWARD. IN A RECENT
UPDATE...INCLUDED THE NORTHERN CARBON COUNTY MOUNTAINS IN THE HIGH
WIND WARNING FOR GAP WINDS THERE. THE STUBBORN BOUNDARY WITH
SHALLOW COLD AIR MASS TO ITS EAST ACROSS THE WESTERN NEBRASKA
PANHANDLE HAS FINALLY BEGUN TO SLOWLY SHIFT EAST AS SOUTHWESTERLY
LOW LEVEL FLOW INCREASES. TEMPERATURES HAVE BEEN RISING SEVERAL
DEGREES SINCE MIDNIGHT IN THIS AREA.

THE MAIN FORECAST CHALLENGES DURING THE SHORT TERM WILL BE HIGH
WINDS TODAY AND AGAIN SUNDAY FOR PARTS OF SOUTHERN WYOMING AS WELL
AS THE POTENTIAL FOR SIGNIFICANT SNOWFALL ACROSS THE MOUNTAINS OF
CARBON COUNTY TODAY THROUGH SUNDAY.

THERE/S GOOD CONTINUITY BETWEEN THE 00Z AND PREVIOUS RUNS OF THE
SHORT RANGE MODEL SOLUTIONS. UPPER RIDGE AXIS WILL CONTINUE TO
MARCH EAST INTO THE PLAINS TODAY...WITH THE BELT OF 110-120 KT
WINDS CONFINED TO NORTHERN PLAINS. STILL LOW LEVEL (850/700 MB)
PRESSURE/HEIGHT GRADIENTS ARE RATHER LARGE...SUPPORTIVE OF A HIGH
WIND EVENT FOR PORTIONS OF SOUTHERN WYOMING TODAY...INCLUDING
THE CENTRAL/SOUTHERN LARAMIE RANGE/FOOTHILLS...NORTH SNOWY RANGE
AND NORTHERN CARBON COUNTY MOUNTAINS. WEST TO SOUTHWEST WINDS OF
35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED IN THESE
AREAS AND HIGH WIND WARNINGS ARE NOW IN EFFECT UNTIL 5 PM THIS
AFTERNOON. THE WINDS SHOULD GRADUALLY DECREASE TONIGHT AS A PACIFIC
COLD FRONT MOVES ACROSS WYOMING...BUT INCREASE ONCE AGAIN ON
SUNDAY FROM THE NORTHWEST ON THE SUBSIDENT SIDE OF THE UPPER LEVEL
JET. IT LOOKS LIKE A MARGINAL BORA WIND EVENT FOR SOUTHEAST
WYOMING SUNDAY...WITH WINDY CONDITIONS FOR MUCH OF THE WESTERN
NEBRASKA PANHANDLE. ADDITIONAL WIND HEADLINES MAY BE REQUIRED
LATER TODAY.

A RATHER POTENT 250 MB JET STREAK WILL MOVE QUICKLY EAST ACROSS
UTAH AND COLORADO THIS AFTERNOON AND TONIGHT...WITH SOUTHERN
WYOMING AND NORTHERN COLORADO ON ITS LEFT EXIT REGION. THIS
TYPICALLY IS WHERE UPWARD VERTICAL MOTION/LIFT RESIDES...WHICH
ENHANCES PRECIPITATION. THIS WILL BE THE CASE AS RAIN AND SNOW
INITIALLY DEVELOPS THIS MORNING OVER CARBON COUNTY. COLDER AIR
ALOFT THIS EVENING WILL CAUSE THE SNOW LEVEL TO DROP FROM 6000
FT TO 4000 FT. SNOW WILL BECOME MODERATE TO HEAVY AT TIMES...
ESPECIALLY OVER THE MOUNTAINS AND HIGHER VALLEYS TONIGHT AND
PERSIST THROUGH SUNDAY MORNING. TOTAL STORM SNOWFALL AMOUNTS
HAVE NOT CHANGED SINCE YESTERDAY WITH 8 TO 16 INCHES FOR THE
SNOWY AND SIERRA MADRE RANGES. HIGHER AMOUNTS WILL BE POSSIBLE
ALONG WEST FACING SLOPES. FOR THE SURROUNDING VALLEYS...3 TO 6
INCHES ARE EXPECTED. THE COMBINATION OF VERY STRONG AND GUSTY
WINDS WILL CREATE EXTREMELY HAZARDOUS TRAVEL CONDITIONS WITH
CONSIDERABLE BLOWING/DRIFTING SNOW. WINTER STORM WARNINGS AND
WEATHER ADVISORIES REMAIN IN EFFECT FOR TODAY THROUGH SUNDAY
MORNING. WHILE SOME OF THE PACIFIC MOISTURE WILL MAKE IT EAST
OF THE LARAMIE RANGE THIS AFTERNOON AND TONIGHT...ONLY LIGHT
AMOUNTS OF RAIN AND SNOW ARE FORECAST FOR THE PLAINS. THE
DOWNSLOPING FLOW WILL KEEP TEMPERATURES QUITE MILD ON THE
PLAINS WITH 50S TODAY. IT WILL TURN COLDER FROM WEST TO EAST
TONIGHT AND SUNDAY WITH THE PASSAGE OF THE COLD FRONT. HIGH
TEMPERATURES SUNDAY WILL BE 10 TO 15 DEGREES COLDER...WITH
THE GUSTY NORTHWEST WINDS MAKING IT FEEL EVEN COLDER. LIGHT
SNOW WILL LINGER FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH
SUNDAY NIGHT...WHILE THE REMAINDER OF THE FORECAST AREA DRIES
OUT. THE NEXT UPPER LEVEL WEATHER SYSTEM WILL MOVE TOWARD THE
FOUR CORNERS REGION MONDAY AFTERNOON...WITH SNOW SPREADING
INTO WESTERN CARBON COUNTY. WILL SEE A 5 TO 10 DEGREE TEMPERATURE
MODERATION MONDAY AS DOWNSLOPING FLOW INCREASES IN ADVANCE
OF THE NEXT PACIFIC COLD FRONT ENTERING THE COWBOY STATE.
WEST TO SOUTHWEST WINDS WILL INCREASE FOR THE WIND CORRIDORS
OF SOUTHEAST WYOMING DURING THE AFTERNOON AS WELL.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY...
21/00Z GFS AND ECMWF SIMILAR AT 500 MB THUS MODERATE TO HIGH
CONFIDENCE IN THEIR RESPECTIVE MODEL SOLUTIONS.

MONDAY NIGHT...NEXT SHORTWAVE TROUGH ALOFT BEGINS TO AFFECT OUR
COUNTIES PRODUCING INCREASING CHANCES FOR SNOW AS THE NIGHT
PROGRESSES AND THE ATMOSPHERE BECOMES INCREASINGLY MOIST.

TUESDAY...SHORTWAVE TROUGH ALOFT MOVES TO OUR EAST OVER THE CENTRAL
PLAINS STATES WITH A DRYING PATTERN ACROSS OUR COUNTIES. COLDER IN
THE WAKE OF A COLD FRONT.

WEDNESDAY...WARMING TREND BEGINS WITH RISING HEIGHTS ALOFT AND
1000-500 MB THICKNESSES CLIMBING TO NEAR 5520 METERS. WILL BE WINDY
BASED ON PROGGED SURFACE THROUGH 700 MB GRADIENTS.

THURSDAY...SLOW WARMING TREND CONTINUES WITH FAST WEST FLOW ALOFT
AND 1000-500 MB THICKNESSES NEAR 5520 METERS. STILL WINDY WITH
DECENT SURFACE THROUGH 700 MB GRADIENTS.

FRIDAY...NEXT PROGRESSIVE AND QUICK MOVING LOW AMPLITUDE SHORTWAVE
TROUGH ALOFT PROGGED TO MOVE ACROSS OUR COUNTIES...THOUGH TIMING
THIS FAR OUT IS IFFY AT BEST. GFS LIKELY OVERDONE ON CLOUDS AND QPF
THOUGH WOULD STILL EXPECT SCATTERED OROGRAPHIC SNOW SHOWERS ACROSS
THE NORTHERN LARAMIE ...SNOWY AND SIERRA MADRE RANGES.

AVIATION...06Z TAF ISSUANCE...
POTENT STORM SYSTEM WILL APPROACH THE FORECAST AREA TONIGHT AND
TOMORROW. WINDS ARE CURRENTLY RANGING FROM THE SOUTHEAST TO
SOUTHWEST ACROSS THE FORECAST AREA AND ARE STILL RELATIVELY LIGHT
OVERALL. THESE WINDS WILL BE ON THE UPWARD TREND OVERNIGHT WITH
AREAS ALONG AND WEST OF THE LARAMIE RANGE TO SEE GUSTS 35 TO 45 KT
THROUGH SATURDAY...WHILE EASTERN PLAINS WILL BE LOWER WITH GUSTS
OF 20 TO 30 KT. MID AND HIGH CLOUDS WILL MOVE ACROSS THE AREA
TONIGHT WITH STEADILY LOWERING CIGS FROM WEST TO EAST THROUGH
SATURDAY. WESTERN SITES COULD SEE CIGS AND VSBYS DROP TO MVFR OR
IFR AS SNOW INCREASES IN COVERAGE THROUGH THE LATE MORNING AND
AFTERNOON. WITH SUCH AN ENERGETIC SYSTEM...LOOKS LIKE A FEW RAIN
SHOWERS WILL MOVE ACROSS THE EASTERN PLAINS TOO BUT SHOULD REMAIN
LIGHT. THE MOUNTAINS WILL REMAIN OBSCURED THROUGH THE DAY AS WELL.
PRECIPITATION WILL END BY SUNDAY MORNING...BUT VERY STRONG WINDS
WILL SPREAD ACROSS THE AREA SATURDAY NIGHT AND SUNDAY...WITH
STRONG GUSTS REACHING INTO THE PLAINS SUNDAY.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS ARE EXPECTED THIS WEEKEND. STRONG AND
GUSTY WEST TO SOUTHWEST WINDS WILL OCCUR OVER PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST WYOMING THROUGH LATE THIS AFTERNOON THEN
SLOWLY DIMINISH TONIGHT. WINDS WILL SHIFT TO THE WEST AND NORTHWEST
AND BECOME STRONG AND GUSTY SUNDAY IN THE WAKE OF A COLD FRONTAL
PASSAGE. A POTENT UPPER LEVEL STORM SYSTEM WILL PRODUCE WIDESPREAD
RAIN AND SNOW FOR LOWER ELEVATIONS AND HIGH ELEVATION SNOW WEST
OF THE LARAMIE RANGE TODAY THROUGH SUNDAY. THE SNOW WILL BE HEAVY
AT TIMES WITH STRONG WINDS GENERATING CONSIDERABLE BLOWING AND
DRIFTING SNOW. AREAS EAST OF THE LARAMIE RANGE WILL SEE LIMITED
MOISTURE WITH SMALL CHANCES FOR LIGHT RAIN AND SNOW. MINIMUM
AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 25 TO 40 PERCENT
ACROSS THE SOUTHEAST WYOMING PLAINS AND NEBRASKA PANHANDLE TODAY
AND SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL NOON SUNDAY FOR WYZ110-WYZ112-WYZ114.
     HIGH WIND WARNING UNTIL 5 PM SATURDAY FOR WYZ104-WYZ106-WYZ116-
     WYZ117.
     WINTER WEATHER ADVISORY UNTIL 5 AM SUNDAY FOR WYZ109-WYZ111-
     WYZ113.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...JAMSKI
LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, Jan 21, 4:52 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
452 AM MST SAT JAN 21 2012

WYZ101>119-221200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
452 AM MST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH
LATE THIS AFTERNOON FOR THE WIND CORRIDORS OF SOUTH CENTRAL AND
SOUTHEAST WYOMING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF
60 TO 70 MPH WILL OCCUR. HIGH WIND WARNINGS REMAIN IN EFFECT UNTIL
5 PM FOR THESE AREAS.

SNOW WILL DEVELOP THIS MORNING FOR AREAS WEST OF THE LARAMIE RANGE
AS A STORM SYSTEM MOVES INTO THE CENTRAL ROCKIES. WIDESPREAD SNOW
WILL OCCUR IN THESE AREAS THROUGH LATE TONIGHT. SNOW WILL BE HEAVY
AT TIMES FOR THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES. STRONG
WINDS WILL CREATE BLOWING AND DRIFTING SNOW IN THESE AREAS...WITH
VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. AREAS IMPACTED
INCLUDE INTERSTATE 80 BETWEEN MILE MARKERS 200 AND 285. WINTER
STORM WARNINGS ARE IN EFFECT FOR THESE AREAS FROM THIS MORNING
THROUGH SUNDAY MORNING. SURROUNDING VALLEYS OF CARBON COUNTY MAY
RECEIVE 3 TO 6 INCHES OF SNOW...AND A WINTER WEATHER ADVISORY IS
IN EFFECT UNTIL 5 AM SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL DECREASE WEST OF THE LARAMIE RANGE SUNDAY AFTERNOON AND
NIGHT. IT WILL BE QUITE WINDY SUNDAY WITH WEST TO NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO 55 MPH. ANOTHER UPPER LEVEL STORM
SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT
AND TUESDAY BRINGING GUSTY WINDS AND SOME SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
SNOWFALL AND HIGH WIND REPORTS WILL BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-221200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
452 AM MST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A PACIFIC
COLD FRONT ON SUNDAY. ANOTHER UPPER LEVEL STORM SYSTEM AND COLD
FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT AND TUESDAY
BRINGING GUSTY WINDS AND A SLIGHT CHANCE FOR SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Jan 21, 7:05 AM MST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
705 AM MST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
01/21/2012  M60 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 39 MPH.

&&

BCHAPMAN
Special weather statement, Jan 21, 7:46 AM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
746 AM MST SAT JAN 21 2012

WYZ109-111-212100-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...BAGGS...
DIXON
746 AM MST SAT JAN 21 2012

...VERY STRONG WINDS THIS MORNING...NEAR WHITEOUT CONDITIONS
THIS AFTERNOON...

AT 7 AM THIS MORNING...WEATHER SENSORS AT THE RAWLINS AIRPORT
REPORTS SOUTHWEST WINDS NEAR 40 MPH SUSTAINED WITH GUSTS OF 60
MPH. EXPECT THESE WINDS TO CONTINUE THROUGH THE MORNING INTO THE
AFTERNOON HOURS. IN THE MEANTIME...A STRONG PACIFIC STORM SYSTEM
WILL APPROACH WESTERN WYOMING AROUND NOON TIME AND CONTINUE
THROUGH THE AFTERNOON. A PERIOD OF SNOW...BLOWING SNOW AND STRONG
WINDS WILL CREATE PERIODS OF NEAR WHITE OUT CONDITIONS FROM NOON
THROUGH 6 PM THIS AFTERNOON. IF TRAVELING THROUGH CARBON COUNTY
THIS AFTERNOON NEAR RAWLINS...BE PREPARED FOR THESE SIGNIFICANT
WINTER WEATHER CONDITIONS. TRAVEL MAY BECOME VERY HAZARDOUS ALONG
INTERSTATE 80 BETWEEN ARLINGTON AND WAMSUTTER.
Local storm report, Jan 21, 8:25 AM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
825 AM MST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/21/2012  M65 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 45 MPH. 48G74 AT 0736L. 53G74 AT 0731L.

&&

BCHAPMAN
Local storm report, Jan 21, 8:30 AM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
830 AM MST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
01/21/2012  M66 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 44 MPH.

0750 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
01/21/2012  M61 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 45 MPH.

&&

BCHAPMAN
Local storm report, Jan 21, 8:47 AM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
847 AM MST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     NON-TSTM WND GST ESTERBROOK              42.41N 105.36W
01/21/2012  M67 MPH          CONVERSE           WY   MESONET

            SUSTAINED AT 42 MPH.

&&

BCHAPMAN
Local storm report, Jan 21, 8:54 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
854 AM MST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
01/21/2012  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 46 MPH.

0831 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/21/2012  M66 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 4 MPH.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:09 PM MSTHigh Wind WarningCYSAlbany, Laramie, Platte26 hr
Jan 21, 3:09 PM MSTWind AdvisoryCYSBanner, Box Butte, Dawes, Morrill, Scotts Bluff, Sioux26 hr

Nearby

High Wind Watches in Nebraska, 2012High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.